Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 10, NWS St. Louis, MO

November 30, 20196 counties in Illinois; 21 counties in Missouri

NWS St. Louis, MO issued this wind advisory at Nov 30, 2019, 2:23 PM CST for 6 counties in Illinois; 21 counties in Missouri. It took effect at Dec 1, 2019, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 2:23 PM CST (20:23 UTC)
In effect from
Dec 1, 2019, 12:00 AM CST
Expired
Dec 1, 2019, 6:00 PM CST
In force
18 hr
Issued by
NWS St. Louis, MO
All 27 counties

Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS73 KLSX 302023
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
223 PM CST Sat Nov 30 2019

ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-011200-
/O.NEW.KLSX.WI.Y.0010.191201T0600Z-191202T0000Z/
Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL-
Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO-
Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Warren MO-Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
223 PM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and southeast 
  Missouri and southwest Illinois.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Tilly
2 follow-up statements
083 
WWUS73 KLSX 010919
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
319 AM CST Sun Dec 1 2019

ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-012200-
/O.CON.KLSX.WI.Y.0010.000000T0000Z-191202T0000Z/
Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL-
Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO-
Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Warren MO-Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
319 AM CST Sun Dec 1 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds of 15 to 25 mph with gusts up to 45 mph 
  are expected.

* WHERE...Portions of central, east central and southeast 
  Missouri and southwest Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Britt
044 
WWUS73 KLSX 020008
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
608 PM CST Sun Dec 1 2019

ILZ079-098>102-MOZ041-047>052-059>065-072>075-084-085-099-020115-
/O.EXP.KLSX.WI.Y.0010.000000T0000Z-191202T0000Z/
Boone MO-Calhoun IL-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Madison IL-
Madison MO-Moniteau MO-Monroe IL-Montgomery MO-Osage MO-
Randolph IL-Reynolds MO-Saint Charles MO-Saint Clair IL-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Warren MO-Washington MO-
Including the cities of Alton, Belleville, Cahokia, Chester, 
Columbia, Edwardsville, Farmington, Fulton, Jefferson City, 
Saint Charles, Saint Louis, Sparta, Sullivan, Union, 
and Washington
608 PM CST Sun Dec 1 2019

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has been allowed to expire early this evening 
as the strong and gusty west-northwest winds have begun to weaken
a little and should continue to gradually weaken through the 
night and into Monday.

$$

GKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:33 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 30, 11:33 AM CST, 2 hours 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1133 AM CST Sat Nov 30 2019

.UPDATE...
Issued at 1034 AM CST Sat Nov 30 2019

Have updated the forecast thru tonight for a few changes.

Some areas of fog will be advecting around through mainly northern
portions of the CWA. Overall, clouds should continue to erode thru
the afternoon and into the evening hours. However, as the low
system approaches, clouds will return.

The bulk of the precip has moved out of the area. Have kept PoPs
for southern portions of the CWA where TSRA over southern MO will
move back into these areas briefly late this morning into the
afternoon. Have also kept low PoPs across the northern portions of
the CWA to account for some potential DZ.

The other main change was to add mention of isod to sct showers,
and perhaps a thunderstorm, late this afternoon and into the
evening hours as the dry line pushes thru the area. There is still
some uncertainty regarding if these showers will develop, but
there appears to be enuf instability, with a fair amount of
forcing, to suggest at least some chance PoPs.

Tilly

&&

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 442 AM CST Sat Nov 30 2019

Showers and a few thunderstorms continued to move east across the
area early this morning.  Most of the rain was concentrated along
and east of the Mississippi River at 09Z where the RAP depicted the
strongest low level moisture convergence beneath increasing mid
level ascent associated with the upper low over Central Plains.
Additional showers are developing over western Missouri and
northeast Missouri closer to the surface cold front that will move
into the CWA through mid morning.  Rain chances will be decreasing
from west to east during the late morning into the afternoon as both
the GFS/NAM is showing a dry slot spreading across the area during
the day. Until then, the RAP is depicting 500-1000 J/kg of MUCAPE
with deep layer shear in excess of 60kts. This will support a few
strong storms capable of producing hail today.

Precipitation chances will increase again late tonight into Sunday.
This will occur as the aforementioned upper low moves across
southern Nebraska and northern Illinois which will provide enough
ascent to warrant high chance/likely PoPs across northeast Missouri
into west central/south central Illinois.  Forecast soundings and
NBM ensemble probabilities suggest that precipitation type late
tonight into early Sunday along and north of I-70 will likely be a
mix of rain and snow. However, it still looks like little if any
accumulation is expected.

The warm front currently over southern Oklahoma and Arkansas will
move north into the CWA which will allow highs to climb into the
50s and 60s per most of the guidance temps. Highs tomorrow will be
much colder under the upper low.

Britt

.LONG TERM...  (Sunday Night through Friday)
Issued at 442 AM CST Sat Nov 30 2019

Not much change in thinking next week as the GEFS and ECMWF
ensemble mean are showing the upper low moving off to the east
leaving Missouri and Illinois dry early next week. Both show a dry
upper trough dropping out of the Upper Midwest through Missouri
and Illinois on Tuesday. The next chance of precipitation will be
Thursday night into Friday when a southern stream trough will
bring a chance of rain and snow to the area.

Temperatures will start out below normal with northwest surface flow
behind upper low. Temperatures will then climb back at or above
normal the rest of the week, though forecast plumes from the GEFS
are showing increasing spread in temperatures starting Wednesday
which lowers confidence in the forecast.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1124 AM CST Sat Nov 30 2019

Clouds remain in place across much of the area. Clearing has been
delayed somewhat with CU development along the edge. Still expect
clearing to occur thru the evening hours ahead of the approaching
low pressure system. Isod to sct SHRA are possible this evening at
sites other than KCOU. Winds will become SW with gusts in the 25
kts range and increase to around 30 kts Sun morning. Showers are
expected on Sun. While the current forecast mentions rain showers,
there is growing concern that precip will be either a RA/SN mix or
changing to all SN at least at times.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 30, 3:32 AM CST, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CST Sat Nov 30 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms through this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

In the hours before

Local storm report, Nov 30, 8:42 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 AM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     HEAVY RAIN       CASEYVILLE              38.64N 90.03W
11/30/2019  M2.90 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            REPORTED AT CASEYVILLE IL, TRAINED SPOTTER
            REPORTED 2.90IN OF RAIN SINCE 3:30AM.

&&

MRB
Local storm report, Nov 30, 11:31 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 AM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     FLOOD            2 SSE WASHINGTON PARK   38.60N 90.09W
11/30/2019                   ST. CLAIR          IL   DEPT OF HIGHWAYS

            RAMP FROM SB I-255 TO NWB STATE ST, EAST ST
            LOUIS, ST CLAIR, IL VIA ILLINOIS DOT.

&&

MRB
Local storm report, Nov 30, 1:42 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       1 WNW BLACK JACK        38.80N 90.28W
11/30/2019  M2.32 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 2.32IN OF RAIN
            SINCE 7PM THE PREVIOUS NIGHT.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:24 PM CSTSevere Thunderstorm WarningLSXMonroe51 min
Nov 30, 6:00 AM CSTAreal Flood WarningLSXBond, Fayette, Montgomery6 hr
Nov 30, 7:32 AM CSTAreal Flood WarningLSXMadison6 hr
Nov 30, 8:55 AM CSTAreal Flood WarningLSXSaint Clair3 hr
Nov 30, 10:04 AM CSTAreal Flood WarningLSXClinton, Marion, Washington6 hr
Nov 30, 10:14 AM CSTRiver Flood WarningLSXFayette72 hr
Nov 30, 11:52 AM CSTAreal Flood AdvisoryLSXSaint Clair3 hr
Nov 30, 11:57 AM CSTAreal Flood WarningLSXBond, Fayette, Montgomery6 hr
Nov 30, 1:27 PM CSTAreal Flood AdvisoryLSXMadison3 hr
Nov 30, 4:03 PM CSTAreal Flood WarningLSXMarion, Washington6 hr
Nov 29, 8:34 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage41 min
Nov 30, 7:08 AM CSTRiver Flood WarningLSXReynolds24 hr

Nearby

Wind Advisories in Missouri, 2019Wind Advisories in Illinois, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.